Jump to content
CrazyBoards.org

Took too much Klonopin?


Recommended Posts

My doctor prescribes me klonopin for a variety of reasons. The main one being anxiety (duh), but also for if I get agitated or psychotic because it calms me down.

 

Yesterday I panicked and took about 6mg over the course of a few hours because I was hearing voices and had to be in an anxiety provoking situation. Last night I felt fine, I actually conversed with people and the voices were kept at bay (they were still there but I could ignore them).

However today I've been physically ill and unable to keep my balance, I'm also having problems staying awake. Should I be worried? Is this the Klonopin or am I coincidentally coming down with an illness? 

Link to comment
Share on other sites

This happens to me with klonopin if I take more than my regular dose.  It seems to have a sort of delayed reaction with me.  It works, just not as much as the day after taking it; I seem to feel the full effects the next day of what I took the day before.

Link to comment
Share on other sites

6 mgs is a pretty hefty dose.....  since it has a relatively long half-life (stays in your system a while) it is entirely possible that you had some effects the next day.   I'd bet you are NOT coming down with a coincidental illness, but that's just my opinion. 

 

Don't drive - don't operate heavy machinery - all the things it should say on the bottle.     Unless you fall and hurt yourself or something, I don't believe an E.R. or urgent care can do anything other than tell you that, in another day or so, it should be leaving your system.

 

Since it acts rather slowly (40 minutes or so) is that why you took more?  

 

 

 

 

 

 

 

Edited for spelling

Edited by FlamelessCandle
Link to comment
Share on other sites

Since it acts rather slowly (40 minutes or so) is that why you took more?  

Yes that is why I took more, I was in a situation where I wasn't thinking clearly and took way more than I really should have. It took almost an entire day for the effects to wear off.

 

Thank you for all your answers, I feel much better now. It was like the effects didn't entirely kick in until I woke up the next day.

I think I may ask my pdoc for something else next time I see her as what's the point if it doesn't kick in right away?

Link to comment
Share on other sites

I see you have GAD, for which benzos are sometimes prescribed.  

 

If you are get the kind of anxiety that comes on really quickly - like a panic attack - you're right;  you could discuss a faster acting med in the same category.   Some p-docs even have patients taking a slower action med with a longer half-life like Klonopin (clonazepam) and then the patients have a more quickly acting med to take as needed (xanax comes to mind) for those times when you need something to act "right away".

 

As far as "what's the point" if it doesn't act right away, that's a good question, especially in your case.  For me, I have a general feeling of unease and tend to ruminate on certain thoughts over and over.... that's why I was taking clonazepam since it kept me on an "even keel".  I generally don't have the spikes of anxiety as you do.  

 

Good luck.  Anxiety is a real pain.  Are you trying techniques like deep breathing, etc. as well?

Link to comment
Share on other sites

Yes I do do other techniques, I have done CBT and DBT therapy and I found what I learned quite useful and I try to avoid taking the medication if I can solve the problems with what I learned in therapy.

However there are some situations where the anxiety comes on right away and I can't control it with the techniques I learned. I used to have Ativan which worked a bit faster but it started to make me physically ill. I think I'll do what you suggested, ask for something that acts quick to go with the Klonopin.

Usually my anxiety hits right away and without warning. I'll be doing something, minding my own business and someone will talk to me or look at me or I'll have an anxiety provoking thought and BAM I'm on the verge of a panic attack and the Klonopin doesn't help me with that.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...